Doctor insights on:
Med Take Better
Not enough: Diabetes management can be complicated and you need to be properly treated. It required combination of diet control, medication and exercise. Just because you take meds doesn't mean that your blood sugar will always be normal. It also depends on what you eat, how much movement you are doing. It's also possible you might need more pills or Insulin to control the numbers. Only your doc can know this. ...Read more
Depends: The treatment depends on the cause. For example, viral ge can cause diarrhea and you should "starve a virus" with clear liquids for 24 hours than slowly increase to soft foods and "brat" diet. If you take meds to stop the diarrhea in that case, you may retain the virus in your system. Bacterial causes may need antibiotics. Try the viral tx as above, if no relief, see a dr. For definitive dx. ...Read more
2 week trial: You could try a 2 week trial of an over-the-counter medication such as omeprazole. However, if symptoms persist or recur, a visit to a gastroenterologist might be the best approach. ...Read more
Try eating first: Then take another.Get a more detailed answer ›
Yes: There is some good evidence that Erythromycin (EES) the antibiotic can help with gastroparesis. Also, Hycoscyamine (Levsin) is sometimes tried. It's a medicine usually used in Irritable Bowel Syndrome that is Constipation predominant, but it generally acts like a bowel stimulant. I'm sure there are other medicines that could work, but these are 2 that I've used. ...Read more
If BP is 104/48 with 5 mg lisiniprol and 117/70 without medication. Do I have to even take med after des?
Depends: On why you were given the rx: but it seems to me, not likely. Speak with the prescriber. ...Read more
My wife pressure read 110/60 she takes med is this a safe reading and should she take her med with this kind of reading?
What kind of med?: A BP of 110/60 could be fine for your wife, although a diastolic of 60 is getting a bit low. What kind of medication is she taking? What conditions does she have? If she's typically hypertensive, she may need to have her dose adjusted. Please contact her own physician, who knows her and can advise you better. ...Read more
Why is it important to take BP med same time each day? By taking it at various times, can this cause readings to be up or down?
Exactly: The goal is for smooth BP control throughout the 24 hours. Many meds are intended for once a day use. By changing the time you take them, you introduce a variable that you don't want. ...Read more
Every time I take a med, I get a hive or two, about 2-3hrs later. Doesn't matter which med, they're all unrelated. Why do ALL meds trigger this?
Cause and Effect: That means one must prove the hives are caused by the meds. If a person gets a hive or two, 2-3 hours after taking any one of the thousands of meds available, then that can be evidence that the hives are NOT caused by the meds, because the meds are so different. If one takes several meds over the day, and notices a hive 4 times a day, she may just have mild chronic urticaria unrelated to the meds. ...Read more
I take seroxat I don t know why I feel angry since I read that seroxat isn t the good med so I need to know if I can take somthing else more beter?
Is paroxetine: It is a good med. What you need to think about is how you feel, not what you read. Stuff you read is not always true. If the medicine is working for you it is good. If it is not then you need to visit your doctor again! ...Read more
Have high colest totals almost 800 with no good colest aller to nicin is there another med I can take. I've watched my diet and exercise need help?
Am 20 years I take medicine (cyclo proganova) my periodoesn't come normally at all without med it don't come is there other solutions for my condition
Irregular periods: The most common reason for irregular periods, other than pregnancy, is not ovulating (releasing an egg). There are a number of reasons this could happen and if it continues, a discussion with your ob/gyn would be helpful as well as some blood tests and possibly an ultrasound. ...Read more
D/w your OB: This would be best to be discussed with your ob. If you don;t see one- you should see one and discuss in detail about the options, complication, adverse events etc. This site will not be the best place for you to get the information you are seeking. ...Read more
Depends on the med: Different meds are associated with more or less severe withdrawal effects. So with some meds you can see withdrawal effects earlier. But a rough rule of thumb is that withdrawal effects begin after you have gone for 1.5 to 3 half lives off the medicine (you can look up half lives for many medications on the internet). ...Read more
Caffeine or B's: Not iron tablets, they may help your blood count and tend to constipate you, but aren't the go-to for pep. Obvious standby is caffeine tablets--which can be hard on stomach and cardiovascular system in excess. B-complex vitamins are known for their contribution to metabolism & energy. Others would be supplements like energy drinks--guanine & taurine. ...Read more
Not that I know of: Ace is a supplement containing chromium, a few vitamins and caffeine, and as far as I can tell, wouldn't have any interactions with methadone. Despite all of the testimonials etc. Online, there is little or no scientific evidence that it works. Weight loss is a matter of eating a lot less and exercising a lot more, and that works better than any supplement. Good luck on your efforts. ...Read more
How long does it take for med Benicar (olmesartan) to start working and to get out of your system?
Benicar (olmesartan) onset: Benicar (olmesartan) (B) is a member of the angiotensin receptor blocker (ARB) class of drugs. It works by remodeling the endothelium (E) of blood vessels, which makes them less stiff and it lowers BP that way. It takes about 2 weeks for B to remodel the E. Once B is stopped, the E begins to change to become stiffer, or less compliant and the BP rises. So, the answer to your question is about 2 weeks. ...Read more
I take. Baclofen 3t a day. But still. Have jerking all over while lying down. Any suggestions? Need of med change?
A neuro follow uo: Make sure you talk to your doctor, may need change in medicine. ...Read more
Do residency programs look down on you if you take a year off after 2nd year med school (for "research"/board study)?
No: It depends on what a student does with her year off, and how she writes and talks about her experiences during that year. ...Read more
I've been prescribed atovaquone for toxoplamosis, I just wanted a second opinion on how long I need to take this med for...
Currently taking bystolic (nebivolol) 5mg switched dr's & he doesn't want me to take it anymore how safe to quit this med??
Bystolic (nebivolol): Also called nebivolol, is a beta blocker used to treat hypertension. 5 mg is a low dose and it is safe to stop if your doctor advised so. Whenever your physician orders tests or makes changes in medications be sure to ask "why? ". Your doctor will be happy to explain his or her rationale. :) ...Read more